Back again!

Discussion in 'General Parenting' started by kellyberthiaume, May 23, 2008.

  1. kellyberthiaume

    kellyberthiaume Kelly B.

    I left a thread a little while ago about my 11 year old son who has ADHD. His Grandfather died a few weeks ago and he's been acting out real bad. Well, ofcourse we see a psycologist, and because my son doesn't eat much, due to the fact that he is on adderall and it makes him not too hungry, she is adamant that he has an eating disorder. She says that with the right diet he could be completely turned around and not even need any medications. I did tell her, (even though I'm sure she already knows), that one of the side effects of Adderall is appetite suppresant. Still she is adamant. What is your take on this?:sad-very:
  2. smallworld

    smallworld Moderator

    Honestly? I'd find a new doctor. This one seems to be barking up the wrong tree.

    Is your son's pediatrician concerned about his weight? What kind of doctor is prescribing the Adderall? You need someone (preferably a child psychiatrist) to assess if Adderall is the right medication. Your son may actually have mood issues instead of or in addition to ADHD, and Adderall can make anxiety worse and cause depression. In addition, his grandfather's death is surely causing emotional upset, and someone needs to help your son through that.
  3. Sara PA

    Sara PA New Member

    My take is your doctor is an idiot. Amphetamines, which is what Adderall is, were the diet pills of the 60's. For most people they caused a complete loss of appetite....right up until they wore off for the day. A lot of people ended up binge eating at night.
  4. crazymama30

    crazymama30 Active Member

    Ditto, and Ditto. He takes stims, duh. He is acting out because his grandfather died. What are your son's diagnoses?
  5. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Sounds like it's time to get a new doctor.

  6. Tiapet

    Tiapet Old Hand

    Sounds to me like your doctor is not listening nor paying attention at all. An eating disorder? Medication is the likely culprit and even if it weren't really at this point, his grandfather just died, it "might" also be a contributing factor too. To just say eating disorder like that is wrong.

    I'd be seeking another doctor right away, someone who actually listens and pays attention to me, my child and the records.
  7. Sara PA

    Sara PA New Member

    by the way, we aren't saying that your child couldn't possibly have an eating disorder but there is no way to tell with the amphetamine on board. And the psychologist's dismissing the Adderall as either a cause or contribution to any problem is simply stupid.
  8. TerryJ2

    TerryJ2 Well-Known Member

    While your son may have allergies and an eating disorder, they seems to be less important than his hyperactivitity, inability to finish tasks, and acting out because he is grieving. Your dr is wrong to point to only one thing. I'd shop around.